Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nikolskii inequality for lacunary spherical polynomials


Authors: Feng Dai, Dmitry Gorbachev and Sergey Tikhonov
Journal: Proc. Amer. Math. Soc. 148 (2020), 1169-1174
MSC (2010): Primary 33C50, 33C55, 42B15, 42C10
DOI: https://doi.org/10.1090/proc/14775
Published electronically: September 20, 2019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for $ d\ge 2$, the asymptotic order of the usual Nikolskii inequality on $ \SS ^d$ (also known as the reverse Hölder inequality) can be significantly improved in many cases, for lacunary spherical polynomials of the form $ f=\sum _{j=0}^m f_{n_j}$ with $ f_{n_j}$ being a spherical harmonic of degree $ n_j$ and $ n_{j+1}-n_j\ge 3$. As is well known, for $ d=1$, the Nikolskii inequality for trigonometric polynomials on the unit circle does not have such a phenomenon.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C50, 33C55, 42B15, 42C10

Retrieve articles in all journals with MSC (2010): 33C50, 33C55, 42B15, 42C10


Additional Information

Feng Dai
Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta T6G 2G1, Canada
Email: fdai@ualberta.ca

Dmitry Gorbachev
Affiliation: Department of Applied Mathematics and Computer Science, Tula State University, 300012 Tula, Russia
Email: dvgmail@mail.ru

Sergey Tikhonov
Affiliation: Centre de Recerca Matemàtica, Campus de Bellaterra, Edifici C 08193 Bellaterra (Barcelona), Spain; ICREA, Pg. Lluís Companys 23, 08010 Barcelona, Spain; Department of Mathematics, Building C Science Faculty, Universitat Autònoma de Barcelona, 08193 Bellaterra, Spain
Email: stikhonov@crm.cat

DOI: https://doi.org/10.1090/proc/14775
Keywords: Spherical harmonics, polynomial inequalities
Received by editor(s): April 25, 2019
Received by editor(s) in revised form: July 14, 2019
Published electronically: September 20, 2019
Additional Notes: The first author was supported by NSERC Canada under the grant RGPIN 04702 Dai
The second author was supported by the Russian Science Foundation under grant 18-11-00199
The third author was partially supported by MTM 2017-87409-P, 2017 SGR 358, and by the CERCA Programme of the Generalitat de Catalunya.
Communicated by: Yuan Xu
Article copyright: © Copyright 2019 American Mathematical Society